MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404161
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for lgx 18cm is (b)(4).Udi field (d4) concomitant product udi for pump is (b)(4).
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that the reservoir had a hole.The device was explanted and replaced, and the reservoir was left inside the patient.There were no patient complications.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for lgx 18cm is (b)(4).Udi field (d4) concomitant product udi for pump is (b)(4).Upon receipt at the quality assurance laboratory, the returned ms pump underwent a comprehensive evaluation.Microscope inspection revealed ms pump kink resistant tubing (krt) had a hole from wear, also contamination (bodily fluid) was found within the ms pump.Ms pump krt had a leak from wear, and the ms pump was not functionally tested.Additionally, the reservoir was not available for analysis; therefore, no physical analysis could be performed to this component.The reported reservoir performance allegation of hole/perforation and mechanical issue cannot be confirmed.Based on the dhr, both the reservoir and ms pump were confirmed to meet specifications prior to shipment therefore concluding manufacturing was not related to the reported event.Based on the information available, without a returned reservoir available for analysis and based on this investigation, a clear probable cause for the event cannot be established; therefore, the conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that the reservoir had a hole.The device was explanted and replaced, and the reservoir was left inside the patient.There were no patient complications.

Brand Name
AMS 700 SPHERICAL RESERVOIR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22242148
Report Number2124215-2025-39464
Device Sequence Number12808520
Product Code JCW
UDI-Device Identifier00878953003238
UDI-Public(01)00878953003238(17)240214(10)1000232137
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/14/2024
Device Model Number72404161
Device Catalogue Number72404161
Device Lot Number1000232137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LGX 18CM UPN 72404293, LOT 1000223730.; LGX 18CM UPN 72404293, LOT 1000223730.; PUMP UPN 72404310, LOT 1000162429.; PUMP UPN 72404310, LOT 1000162429.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale